Dual Representations Of Strongly Monotonic Utility Functions
AbstractWe present theorems that establish dualities, i.e., bijections, be- tween speci¯ed sets of direct utility functions, indirect utility functions and expenditure functions. The substantive properties characterizing the speci¯ed set of direct utility functions are strong monotonicity, upper semicontinuity and quasi-concavity. Our results are strictly in- termediate between two classes of analogous results in the literature. We also provide applications that use all the three classes of duality results.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Centre for Development Economics, Delhi School of Economics in its series Working papers with number 161.
Length: 15 pages
Date of creation: Aug 2007
Date of revision:
Find related papers by JEL classification:
- C65 - Mathematical and Quantitative Methods - - Mathematical Methods; Programming Models; Mathematical and Simulation Modeling - - - Miscellaneous Mathematical Tools
- D11 - Microeconomics - - Household Behavior - - - Consumer Economics: Theory
This paper has been announced in the following NEP Reports:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Jackson, Matthew O., 1986. "Continuous utility functions in consumer theory : A set of duality theorems," Journal of Mathematical Economics, Elsevier, vol. 15(1), pages 63-77, February.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Vinayan. K.P).
If references are entirely missing, you can add them using this form.